Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 87, NWS La Crosse, WI

August 13, 2010Olmsted County, Wabasha County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 13, 2010, 3:46 AM CDT for Olmsted County, Wabasha County, Minnesota. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2010, 3:46 AM CDT (08:46 UTC)
Expired
Aug 13, 2010, 4:30 AM CDT
In force
44 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Olmsted County, MN, Wabasha County, MN

The radar

The Minneapolis radar (KMPX), 108 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 3:50 AM CDTTSTM WND DMGOronoco, MNMULTIPLE LARGE TREES DOWN. SOFFIT...FASCIA...SIDING...AND GARAGE DOOR DAMAGE. TRAILER TUMBLED AND MOVED NEAR TILLYS TAVERN.
Aug 13, 4:10 AM CDTTSTM WND DMGLake City, MNSEVERAL TREES DOWN IN AND AROUND THE LAKE CITY AREA. A SILO NEAR THE CARGILL PLANT WAS KNOCKED DOWN.
Aug 13, 4:20 AM CDTTSTM WND DMGLake City, MNTREES AND POWER LINES REPORTED DOWN IN LAKE CITY. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 1:19 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3684 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3684 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
1.5
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

115 
WUUS53 KARX 130846
SVRARX
MNC109-157-130930-
/O.NEW.KARX.SV.W.0087.100813T0846Z-100813T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
346 AM CDT FRI AUG 13 2010

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
  WABASHA COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 430 AM CDT

* AT 344 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM LAKE CITY
  TO MAZEPPA TO ELGIN TO BYRON...MOVING EAST AT 30 MPH. THESE STORMS
  CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.  

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  LAKE CITY AROUND 400 AM...
  PLAINVIEW AND ELGIN AROUND 415 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

&&

LAT...LON 4420 9268 4420 9256 4437 9256 4437 9255
      4438 9244 4445 9244 4446 9238 4446 9225
      4444 9221 4442 9210 4409 9208 4402 9268
TIME...MOT...LOC 0846Z 257DEG 27KT 4444 9240 4430 9237
          4417 9237 4404 9263
WIND...HAIL 60MPH <.50IN

$$

RIECK
4 follow-up statements
148 
WWUS53 KARX 130858
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
358 AM CDT FRI AUG 13 2010

MNC109-157-130930-
/O.CON.KARX.SV.W.0087.000000T0000Z-100813T0930Z/
WABASHA MN-OLMSTED MN-
358 AM CDT FRI AUG 13 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
OLMSTED AND WABASHA COUNTIES UNTIL 430 AM CDT...

AT 353 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM LAKE CITY TO 9
MILES SOUTH OF LAKE CITY TO ELGIN TO BYRON...MOVING EAST AT 30 MPH.
THESE STORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  PLAINVIEW AND ELGIN AROUND 415 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM FRIDAY
MORNING FOR SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.

&&

LAT...LON 4420 9268 4420 9256 4437 9256 4437 9255
      4438 9244 4445 9244 4446 9238 4446 9225
      4444 9221 4442 9210 4409 9208 4402 9268
TIME...MOT...LOC 0858Z 257DEG 27KT 4446 9228 4432 9225
          4419 9225 4406 9251
WIND...HAIL 60MPH <.50IN

$$

RIECK
448 
WWUS53 KARX 130909
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
409 AM CDT FRI AUG 13 2010

MNC109-157-130930-
/O.CON.KARX.SV.W.0087.000000T0000Z-100813T0930Z/
WABASHA MN-OLMSTED MN-
409 AM CDT FRI AUG 13 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
OLMSTED AND WABASHA COUNTIES UNTIL 430 AM CDT...

AT 407 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM LAKE CITY TO
WABASHA TO PLAINVIEW TO ROCHESTER...MOVING EAST AT 30 MPH. THESE
STORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  PLAINVIEW AND ELGIN AROUND 415 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM FRIDAY
MORNING FOR SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.

&&

LAT...LON 4420 9268 4420 9256 4437 9256 4437 9255
      4438 9244 4445 9244 4446 9238 4446 9225
      4444 9221 4442 9210 4409 9208 4402 9268
TIME...MOT...LOC 0910Z 257DEG 27KT 4448 9216 4434 9213
          4421 9213 4408 9239
WIND...HAIL 60MPH <.50IN

$$

RIECK
285 
WWUS53 KARX 130922
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
422 AM CDT FRI AUG 13 2010

MNC109-157-130930-
/O.CON.KARX.SV.W.0087.000000T0000Z-100813T0930Z/
WABASHA MN-OLMSTED MN-
422 AM CDT FRI AUG 13 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
OLMSTED AND WABASHA COUNTIES UNTIL 430 AM CDT...

AT 421 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM WABASHA TO
KELLOGG TO ELGIN...MOVING EAST AT 30 MPH. THESE STORMS CAN PRODUCE
DAMAGING WINDS IN EXCESS OF 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM FRIDAY
MORNING FOR SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.

&&

LAT...LON 4420 9268 4420 9256 4437 9256 4437 9255
      4438 9244 4445 9244 4446 9238 4446 9225
      4444 9221 4442 9210 4409 9208 4402 9268
TIME...MOT...LOC 0922Z 257DEG 27KT 4450 9204 4436 9201
          4423 9201 4410 9227
WIND...HAIL 60MPH <.50IN

$$

RIECK
092 
WWUS53 KARX 130934
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
434 AM CDT FRI AUG 13 2010

MNC109-157-130944-
/O.EXP.KARX.SV.W.0087.000000T0000Z-100813T0930Z/
WABASHA MN-OLMSTED MN-
434 AM CDT FRI AUG 13 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OLMSTED AND WABASHA
COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS. HOWEVER...THE LINE OF STORMS REMAINS STRONG AND COULD 
PRODUCE GUSTY WINDS...IN ADDITION TO LIGHTNING AND HEAVY RAIN.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
EASTERN WABASHA COUNTY UNTIL 515 AM. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FRIDAY
MORNING FOR SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.

LAT...LON 4420 9268 4420 9256 4437 9256 4437 9255
      4438 9244 4445 9244 4446 9238 4446 9225
      4444 9221 4442 9210 4409 9208 4402 9268
TIME...MOT...LOC 0922Z 257DEG 27KT 4450 9204 4436 9201
          4423 9201 4410 9227

$$

RIECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 4:07 PM CDT, 11 hours 39 minutes earlier.

Area forecast discussion, Aug 12, 4:07 PM CDT, 11 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
407 PM CDT THU AUG 12 2010

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

AT 3 PM...A LINE OF SHOWERS AND THUNDERSTORMS WERE DEVELOPING
ACROSS NEBRASKA AND THE EASTERN SOUTH DAKOTA. FURTHER NORTH A
THUNDERSTORM COMPLEX WAS DEVELOPING ACROSS NORTHWEST MINNESOTA.

MUCH UNCERTAINTY HAS DEVELOPED IN THE 12.12Z DETERMINISTIC AND
MESO MODELS ON HOW THE AREA WILL BE AFFECTED BY MULTIPLE AREAS OF
THUNDERSTORM COMPLEXES FROM LATE TONIGHT THROUGH SATURDAY NIGHT.
THIS HAS TO DEAL WITH HOW THE MODELS ARE HANDLING THE TROUGH
ACROSS THE NORTHERN PLAINS. PREVIOUS MODELS WERE INDICATING THAT
THIS TROUGH WOULD MOVE THROUGH OUR AREA IN ONE PIECE ON FRIDAY
NIGHT AND SATURDAY MORNING. HWOEVER THE 12.06Z AND 12.12Z MODEL RUNS
ARE NOW SUGGESTING THAT WE WILL BE DEALING WITH PIECES BEING
EJECTED OUT OF THIS TROUGH FROM TONIGHT THROUGH SATURDAY...AND THE
MAIN TROUGH WILL NOT MOVE THOUGH OUR AREA UNTIL SATURDAY NIGHT.
THE MAIN REASON FOR THESE CHANGES IS THAT TROPICAL UPPER
TROPOSPHERIC TROUGH OFF OF THE EAST COAST WAS SUPPOSED TO MOVE
EAST INTO THE ATLANTIC FASTER THAN WHAT THE MODELS ARE CURRENTLY
INDICATING. ULTIMATELY WITH PIECES COMING OUT OF THIS
TROUGH...THIS GREATLY COMPLICATES THE TEMPERATURE AND PRECIPITATION
FORECAST.

AN EXAMPLE OF THIS IS THE HRRR TAKES THE CURRENT LINE OF
CONVECTION ACROSS THE EASTERN SOUTH DAKOTA AND EASTERN NEBRASKA
AND IT MOVES THIS LINE QUICKLY EAST INTO SOUTHEAST MINNESOTA AND
NORTHEAST IOWA BY 13.02Z. AT THIS TIME...THIS SCENARIO LOOKS TO BE
THE LEAST PLAUSIBLE...BUT IT WILL HAVE TO BE WATCHED CLOSELY
BECAUSE IT HAS BEEN VERY CONSISTENT. MEANWHILE MANY OF THE OTHER
MODELS SUGGEST THAT TWO MESOSCALE CONVECTIVE COMPLEXES WILL
DEVELOP LATE THIS AFTERNOON AND EVENING. THE FIRST OF THESE WILL
LIKELY DEVELOP ACROSS NORTHERN MINNESOTA. THIS IS ASSOCIATED WITH
850 MB MOISTURE CONVERGENCE. ANOTHER THUNDERSTORM COMPLEX IS
EXPECTED TO DEVELOP NEAR SIOUX FALLS SOUTH DAKOTA THIS EVENING. IT
IS ASSOCIATED WITH 700 MB MOISTURE TRANSPORT. THE MODELS ARE IN
GOOD AGREEMENT THAT THE FORMER OF THESE TWO THUNDERSTORM COMPLEXES
WILL REMAIN NORTH OF THE AREA. MEANWHILE THERE IS QUITE A BIT OF
DISAGREEMENT ON WHERE THE LATTER SYSTEM WILL MOVE. THE ARW4
SUGGESTS THAT THIS SYSTEM WILL MOVE SOUTHEAST ACROSS IOWA. BOTH
THE SPC WRF AND NMM4 /WHICH HAVE SIMILAR MODEL PHYSICS/ SUGGEST
THAT THIS SYSTEM WILL MOVE EAST TOWARD OUR AREA AS THE JET VEERS
AND THEN WEAKEN AS IT MOVES INTO THE STRONGER CAP ACROSS OUR AREA.
FINALLY MANY OF THE DETERMINISTIC MODELS SUGGEST THAT THIS SYSTEM
WILL CONTINUE TO MOVE EAST INTO NORTHEAST IOWA AND SOUTHEAST
MINNESOTA LATE TONIGHT AND THROUGH THE ENTIRE AREA ON FRIDAY.
OVERALL...SINCE ALL THREE SOLUTIONS LOOK PLAUSIBLE...THERE IS
MUCH UNCERTAINTY ON WHAT IS GOING TO HAPPEN TONIGHT AND THIS OF
COURSE ADDS FURTHER UNCERTAINTY FOR THE DAY ON FRIDAY. DUE TO
THIS...THE PRECIPITATION CHANCES WERE LOWERED TO 50 PERCENT. IF
THE SPC WRF AND NMM4 SOLUTIONS VERIFY...THIS WOULD GREATLY ENHANCE
OUR SEVERE WEATHER POSSIBILITIES ON FRIDAY AFTERNOON AND EVENING.
MEANWHILE IF THE DETERMINISTIC MODELS ARE CORRECT...OUR SEVERE
WEATHER CHANCES WOULD GO DOWN SOME. IN EITHER SITUATION WITH A
VERY MOIST ATMOSPHERE IN PLACE...WE WILL HAVE TO WATCH FOR THE
POTENTIAL OF FLOODING.

ON FRIDAY NIGHT...IT CONTINUES TO LOOK LIKE AT LEAST A PIECE OF
THE SHORT WAVE TROUGH WILL BE MOVING EAST THROUGH THE REGION. THIS
SHOULD HELP ENHANCE THE PRECIPITATION CHANCES ACROSS THE AREA.
HOWEVER THE MAIN QUESTION IS HOW FAST IT WILL MOVE EAST THROUGH
THE REGION. THIS WILL GREATLY AFFECT HOW MUCH PRECIPITATION
ULTIMATELY FALLS ACROSS THE REGION.

ON SATURDAY...WITH YET ANOTHER PIECE OF THE SHORT WAVE TROUGH
MOVING THROUGH THE REGION DURING THE AFTERNOON AND EVENING...THE
RAIN CHANCES WERE EXTENDED INTO THE EVENING AND THE DEW POINTS AND
TEMPERATURES WERE RAISED SOME.

ON SATURDAY NIGHT...BOTH THE GFS AND NAM/WRF SUGGEST THAT THERE
WILL BE A POSSIBILITY OF SHOWERS AND THUNDERSTORMS AS THE MAIN
WAVE MOVES THROUGH THE REGION. SINCE THIS IS A NEW
DEVELOPMENT...NO CHANGES WERE MADE AT THIS TIME...BUT THIS WILL
HAVE TO WATCHED CLOSELY.

.LONG TERM...SUNDAY THROUGH THURSDAY

WITH THE ECMWF CONTINUING TO SHOW THAT A SHORT WAVE TROUGH WILL
MOVE THROUGH THE REGION FROM TUESDAY THROUGH WEDNESDAY...THE
PRECIPITATION CHANCES WERE RAISED A BIT FOR THESE TIME PERIODS.
HOWEVER WITH THIS SAID...THERE IS SOME CONCERN THAT THE 12.00Z
ECMWF WAS TOO STRONG WITH THIS WAVE AND IT WAS COOLING THE AREA
TOO MUCH FOR WEDNESDAY NIGHT AND THURSDAY. LOOKING AT THE ACTIVE
WAVE PATTERN ACROSS THE NORTHERN HEMISPHERE...IT IS LIKELY THAT
THE MODELS WILL GREATLY STRUGGLE WITH THE UPPER AIR PATTERN AND
THIS GREATLY LOWERS THE FORECAST CONFIDENCE BEYOND WEDNESDAY.

&&

.AVIATION...TONIGHT AND FRIDAY

LOW LEVEL STRATUS AROUND AGAIN TODAY BUT STAYING FAIRLY SCATTERED
WITH LITTLE AVIATION IMPACT. UPPER RIDGE WILL CONTINUE TO FLATTEN AS
SHORT WAVE TROUGH APPROACHES FROM THE WEST. THIS WILL TIGHTEN
GRADIENT HEADING INTO TONIGHT BUT WILL ALSO DEVELOP MORE
THUNDERSTORMS TO THE WEST THAT COULD MOVE INTO AREA IN WEAKENING
STAGES OVERNIGHT. UNCERTAINTY IN WHERE CONVECTIVE SYSTEM MIGHT
TRANSLATE BUT HAVE LEFT IDEA OF SOME MORNING RAIN WITH MINOR
AVIATION IMPACT FOR NOW. DEGREE OF UNCERTAINTY GROWS AFTER THAT
SINCE EACH CONVECTIVE COMPLEX WILL INFLUENCE NEXT AND LAYOUT
BOUNDARIES. AS MAIN SHORT WAVE TROUGH APPROACHES AND DRIVES
ASSOCIATED COLD FRONT EAST...WOULD EXPECT INCREASING RISK OF
STRONGER STORMS PERHAPS INTO FRIDAY NIGHT BUT WILL HAVE TO WAIT FOR
LATER UPDATES.

&&

.HYDROLOGY...LATE TONIGHT THROUGH SATURDAY

WITH A VERY MOIST ATMOSPHERE /PRECIPITABLE WATER VALUES AROUND
1.75 INCHES/ AND WARM CLOUD DEPTHS BETWEEN 4 AND 4.5 KM...WE WILL
CONTINUE TO HAVE A CONCERN THAT WE WILL SEE HEAVY RAIN DURING THIS
TIME PERIOD. THE MAIN QUESTION IS HOW THE POTENTIAL PRECIPITATION
LATE TONIGHT WILL AFFECT OUR ANTECEDENT CONDITIONS AND WHERE THERE
MAY BE ENHANCED BOUNDARIES ON FRIDAY AND FRIDAY NIGHT. IN
ADDITION...WE HAVE NOT SEEN AS MUCH RAIN AS THE DES MOINES AND
CHANHASSEN AREAS OVER THE PAST WEEK. DUE TO THESE UNCERTAINTIES
WE HELD OFF ISSUING A FLASH FLOOD WATCH FOR NOW.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR WIZ029-WIZ032-
     WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-WIZ044-WIZ053-WIZ054-
     WIZ055-WIZ061.

MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ079-MNZ086-
     MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IAZ008-IAZ009-
     IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.

&&

SHORT/LONG TERM...BOYNE
AVIATION...TJS
HYDROLOGY...BOYNE
Hazardous weather outlook, Aug 12, 11:55 AM CDT, 15 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1155 AM CDT THU AUG 12 2010

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-131100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1155 AM CDT THU AUG 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDICIES WILL TOP OFF IN THE 100 TO 105 DEGREE RANGE OVER PARTS
OF THE REGION THIS AFTERNOON AND INTO THE EVENING. HEAT ADVISORIES
ARE IN EFFECT FOR MUCH OF THE REGION. THE LENGTH OF THIS HEAT SPELL
WILL LEAD TO MORE AND MORE HEAT RELATED ILLNESSES.

THUNDERSTORMS ARE POSSIBLE WEST OF THE MISSISSIPPI RIVER LATE
TONIGHT BUT COULD BE DISSIPATING AS THEY APPROACH. THEY COULD STILL
PRODUCE GUSTY WINDS AND TORRENTIAL RAIN THOUGH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGHER RISK OF HEAVY RAIN AND OTHER SEVERE WEATHER WILL DEVELOP ON
FRIDAY. THUNDERSTORMS COULD BE ON-GOING FRIDAY MORNING WITH
ADDITIONAL DEVELOPMENT POSSIBLE FRIDAY NIGHT. BESIDES AREAS OF HEAVY
RAIN AND A FLOOD RISK...STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS AS WELL. AREA CREEKS AND RIVERS COULD SEE RISES DEPENDING ON
WHERE THE RAIN FALLS OR TRACKS.

MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY
NIGHT. HOWEVER IT IS TOO EARLY TO DETERMINE IF THEY POSE A SEVERE
WEATHER RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY AREA WIDE. SPOTTERS SHOULD
MONITOR LATEST FORECASTS AND OUTLOOKS FOR ANY SEVERE WEATHER
POTENTIAL.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED AT THIS TIME. IF HEAVY RAIN DEVELOPS LATE
TONIGHT AND THERE IS A RISK IT COULD REPEAT OR REFORM IN THE SAME
AREA FRIDAY NIGHT...A WEBINAR MIGHT BE HELD ON FRIDAY TO UPDATE
PARTNERS ON THE OVERALL FLOOD AND SEVERE WEATHER RISK.

SHEA

In the hours before

Special weather statement, Aug 13, 1:39 AM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
139 AM CDT FRI AUG 13 2010

IAZ008-MNZ079-086-087-094-130745-
DODGE-MITCHELL-MOWER-OLMSTED-WABASHA-
139 AM CDT FRI AUG 13 2010

AT 135 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 30
MILES NORTHWEST OF COUNTY ROADS 1 AND 24 TO 39 MILES WEST OF
OTRANTO...MOVING EAST AT 30 MPH.

WIND GUSTS OF 40 TO 50 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY
THESE STRONG THUNDERSTORMS.

THE STRONG THUNDERSTORMS WILL BE NEAR...
  RICE LAKE STATE PARK AROUND 220 AM...
  CLAREMONT AROUND 230 AM...
  DODGE CENTER...WEST CONCORD...AROUND 240 AM...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM FRIDAY
MORNING FOR SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.

RIECK

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 1:51 AM CDTFlash Flood WatchARXDodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more22 hr
Aug 13, 2:40 AM CDTSevere Thunderstorm WarningARXDodge65 min
Aug 13, 4:20 AM CDTSevere Thunderstorm WarningARXWabasha, Winona55 min
Aug 13, 4:32 AM CDTFlash Flood WarningARXWabasha3 hr
Aug 13, 5:40 AM CDTSevere Thunderstorm WarningARXFillmore, Mower, Olmsted, Winona50 min
Aug 13, 6:03 AM CDTSevere Thunderstorm WarningARXFillmore, Houston, Winona57 min
Aug 13, 3:17 PM CDTSevere Thunderstorm WarningARXDodge, Olmsted, Wabasha58 min
Aug 13, 3:34 PM CDTTornado WarningARXDodge, Olmsted, Wabasha26 min
Aug 13, 3:53 PM CDTTornado WarningARXDodge, Olmsted37 min
Aug 13, 4:44 PM CDTFlash Flood WarningARXDodge, Mower, Olmsted4 hr
Aug 13, 4:45 PM CDTTornado WarningARXDodge, Olmsted30 min
Aug 13, 5:43 PM CDTTornado WarningARXOlmsted32 min
Aug 13, 5:50 PM CDTFlash Flood WarningARXOlmsted, Wabasha, Winona6 hr
Aug 13, 6:16 PM CDTSevere Thunderstorm WarningARXOlmsted44 min
Aug 13, 6:53 PM CDTSevere Thunderstorm WarningARXFillmore, Houston, Winona16 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.